Home » Headline, Methadone Programs

Addicted to Nyquil! Please Help?

13 February 2010 10 Comments
I have been taking Nyquil for about a year and a half. I started when I quit a terrible hydrocodone addiction 15-17 pills a day for about 2 years. I started on the methadone program but still felt I needed something to sleep. What I’m going to clarify in this particular article include the solutions which I discovered helped me get by way of one with the toughest problems I experienced to go through in my life, and accept it not, it genuinely wasn’t that bad.
Whenever a close family member or friend affects you along with your alcohol dependency, you’ll be able to truly believe that you’re completely worthless to modern society, especially coming from someone you might really like. This can be the first thing in the direction of conquering your alcohol dependency. Now, quitting an alcohol consumption habit could be the toughest factor you’ve ever performed within your daily life.

It will be for me personally once I finally gave up to my drug addiction following a number of years of consuming. Giving up an alcoholic beverages addiction chilly turkey is a few factors you have to really be ready for. To begin with, I bought to obtain personally out of that harmful mode which I acquired been in for numerous decades and start to sense optimistic about my entire life contributing to how my daily life will be, one I had been lastly neat and alcohol free.

You should know in mind that choice will preferably become the final 1 you’ll have to take in combating your addiction to alcohol consumption. You have to preliminary, wish to change your present mode and guide a more healthy and happier lifestyle. Guarantee oneself that once you begin your journey towards sobriety you won’t perform a U-turn and go back to that terrible existence you when possessed. Now, I selected a day to begin my new lifestyle and that I stuck into it.

You’ll be able to not change your ideas unconditionally as soon as you’ve picked to start a date. Extending time would only worsen. So, after you have selected that time, stick to it it doesn’t matter what happens or what thought processes may enter the mind about extending for an additional day time. I needed to vow personally that I’d never ever come back the container once again. I have to acknowledge, in the initial days it had been actually difficult, and that my ongoing considering alcoholic beverages almost all day extended, however I understood which I couldn’t return to my word, regardless of how I had been experiencing.

I had no idea that the nyquil was habit forming until it was too late. Now I feel sick if I miss my nightly dose. I want to stop taking it, but i’m not sure the best way.

10 Comments »

  • Rawrrrr (author) said:

    Slowly wean yourself off of it and if you still need help sleeping try something natural and non habit forming. There is a product from Herbalife called “sleep now” – it’s all natural and non habit forming, it works great to help you sleep.

  • Nate (author) said:

    i think your best bet to get off nyquil is to start taking vikadin
    LOL

  • Sarcastic Oracle (author) said:

    Why you came to Yahoo Q&A for this is beyond me….why not ask your doctor about this addiction.

    We aren’t professionals here. Heck, most of the people on here are teens or children….and you trust them to give you a good answer about something so serious???

  • smokerjoker20052006 (author) said:

    just don’t think about it. watch a movie or something try to make a new habit to take up for that one but make it a good habit.

  • rebecca (author) said:

    Unlike the other morons who have already posted..I know this is a terrible time and a painful addiction you are going through, because I was prescribed Xanax for anxiety and now I am addicted. I cannot sleep without them, my body goes numb, I suffer horrible headaches, stomach aches. It is not a good feeling. At this point you are going to have to go down the same path as me and that is treatment. That is what I am doing. I wish you the best of luck. You cannot stop cold turkey, you have to be weaned off to avoid the seizures. Talk to your doctor.. This may not be the best answer, but I hope I helped a little.

  • will s (author) said:

    Switch to benedryl or get doxylamine succinate tabs (they are the hard to find sleep ingredient of Nyquil which is a suspected carcinogen). Ween off it. The tylenol in Nyquil is going to burn out your liver. Don’t go back to Vicodin! Vicodin has up to 750 mg tylenol per pill. Eight pills at once could kill your liver. You are going to be lucky if you have a liver left! You should get your Dr. to do a liver panel (blood test) to check its function. Tell Dr. about your drug abuse.

  • VICTORIA L (author) said:

    You are addicted to the alcohol now given that you have an addiction personality……….i’m that way also, i am on methadone and i use to drink ALOT………….good luck!!!!!!!!!!!!!!!

  • Ms. Bossy (author) said:

    If you really want to stop….go cold turkey! I am a recovering addict and I was addicted to hydrocodone, oxycoton, methadone, crack…you name i was on it…I had came to a point in my life where i wasn’t happy and needed help. If you have had enough and know you want to stop, try N/A meetings. You have to consider this: did you ever take care of the first addiction (hydrocodone)? If no, then all you really are doing is replacing one drug with another. After I started going to N/A and working the 12-steps I had to look at why I got high and why I kept getting high. For me it’s been an exploration of myself….I love myself today.

  • Halfway House Resident Advocate said:

    DO NOT GO COLD TURKEY.

    ANY ALCOHOL ADDICTION WHEN YOU ALL OF A SUDDEN STOP DRINKING (INCLUDING NYQUIL, IT HAS 10% ALCOHOL IN IT) COULD RAISE YOUR HEART RATE EXTREMELY AND CAUSE IT TO MALFUNCTION. YOU COULD DIE.

    1. GET IN TO SEE A DR. IMMEDIATELY. YOU CAN SLOW DOWN YOUR INTAKE HOWEVER DO NOT STOP WITHOUT A DR’S ORDERS. I KNOW THIS SOUNDS WEIRD BUT IT CAN HAPPEN.

    2. GO TO A DETOX CENTER WHERE THEY CAN HELP YOU WEEN OFF OF THE ALCOHOL AND CHECK YOUR LIVER FUNCTIONS, ETC.

    3. GET HELP. YOU CANNOT DO THIS ALONE. TRY AA!

  • Terry said:

    Firstly all you need to do is to take a shot every hour. Then a shot every two hours etc. don’t be silly. Taking NyQuil as a recreational drug is silly. Might as well go back to Vicodin as far as your liver is concerned. At least be smart about it and get sum oxycodone so you don’t kill your liver as nearly as bad

Leave your response!